After I was Prescribed Medication For Depression, My Skin Slowly Peeled Off, I lost My Finger, Sweat Glands And I Am Slowly Going Blind!

0
1344

After I was Prescribed Medication For Depression, My Skin Slowly Peeled Off, I lost My Finger, Sweat Glands And I Am Slowly Going Blind!

A woman from Georgia had been in pain for up to three years after she claimed to have been given a medication that led to her burning from within. Her name is Khaliah Shaw and she is 26 years of age. She had spent up to three weeks in a coma induced medically. Her skin has been peeling off all the while. She is also using the opportunity to warn other patients against this occurrence, according to 11Alive.com. Shaw resides in Snellville, which is some 30 miles from the north-eastern part of Atlanta. She said people do not have to undergo such problems she said the problem is not a fluke, insisting that someone committed an error for this to have happened at all.

Shaw complained to her doctor in 20014 that she was feeling depressed, and the doctor gave her Lamictal prescription; this is a drug that works as an anti-seizure drug and can also be used for treating bipolar disorders, according to Tech Times.


After taking the medication for a couple of weeks, she started experiencing blisters breakout.  She told the news outlet that she felt like being on fire.

She reported at the hospital and was diagnosed with Steven Johnson Syndrome, which is a very rare skin condition due to a toxic reaction to drugs, according got a report by 11Alive.com. She told the news outlet that the condition makes the body to burn from the inside out and you can easily smell the burning.

It was also reported by the Palm Beach Post that GlaxoSmithKline (GSK) is being sued by several individuals for being responsible for promoting Lamictal without giving full instructions regarding its risks. GSK pleaded guilty to the charge of criminal negligence in July 2012 for allegations of fraud and their failure to get product safety data reported for Lamictal, according to the newspaper.  The pharmaceutical company had to part with $3 billion in total for payment of damages. Shaw now looks more like a burn victim. Her sweat glands and fingernails are lost. She is also losing her sight, according to 11Alive.com.

Shaw told the news outlet that she had been told that the condition may happen again and with a more serious consequence. She has accrued a medical bill as high as $3.45 million as stated in her lawsuit. The medical bill is also expected to grow since her treatment still continues.

She told the news outlet that she only heard about Steven Johnson Syndrome for the first time after she started experiencing her skin melting on her body.

Her attorney also declared to the news outlet that cases similar to that of Shaw was happening at an alarming rate since medical staffs are almost always too busy

Shaw desires to use the opportunity to tell the world about the risks of taking certain medications and to also be wary of erroneous medical prescription.

 

 

 

 

LEAVE A REPLY

Please enter your comment!
Please enter your name here